Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 539, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Jul 2, 2015, 4:42 PM CDT for Payne County, Oklahoma. It was in force for 33 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 2, 2015, 4:42 PM CDT (21:42 UTC)
- Expired
- Jul 2, 2015, 5:15 PM CDT
- In force
- 33 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Payne County, OK
The radar
The Norman radar (KTLX), 90 km from the middle of the area, began a volume at 21:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 2, 5:05 PM CDT | TSTM WND DMG | Ripley, OK | 2-4 IN. TREE LIMBS DOWN ON HWY 108. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 23 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 2, 3:21 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 9.7 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 297 J/kg
- Mixed-layer CIN
- -276 J/kg
- Mixed-layer LCL
- 1240 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 198 m²/s²
- 0-3 km storm-relative helicity
- 308 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
512
WUUS54 KOUN 022142
SVROUN
OKC119-022215-
/O.NEW.KOUN.SV.W.0539.150702T2142Z-150702T2215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
442 PM CDT THU JUL 2 2015
THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN PAYNE COUNTY IN CENTRAL OKLAHOMA...
* UNTIL 515 PM CDT
* AT 442 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES NORTH OF
RIPLEY...MOVING SOUTHEAST AT 15 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
CUSHING...YALE...RIPLEY AND INGALLS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3595 9676 3594 9676 3605 9702 3618 9695
3612 9662 3609 9662
TIME...MOT...LOC 2142Z 298DEG 12KT 3610 9692
HAIL...1.00IN
WIND...60MPH
$$
..SPEG.What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 2, 3:16 PM CDT, 1 hour 26 minutes earlier.
Area forecast discussion, Jul 2, 3:16 PM CDT, 1 hour 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 316 PM CDT THU JUL 2 2015 .DISCUSSION... ALREADY STARTING TO SEE A FEW CELLS DEVELOP ALONG THE COLD FRONT DRAPED ACROSS NORTHERN OKLAHOMA. THIS DEVELOPMENT WILL CONTINUE INTO THE NIGHT AS THE FRONT MAKES ITS WAY SOUTHWARD. WITH AMPLE CAPE...DCAPE...AND SHEAR...SEVERE STORMS WILL BE POSSIBLE THROUGH THIS EVENING WITH DAMAGING WINDS BEING THE PRIMARY THREAT. CHANCES FOR SHOWERS AND STORMS WILL CONTINUE AND SHIFT SOUTHWARD WITH THE FRONT FRIDAY INTO SATURDAY MORNING. AGAIN...INSTABILITY AND SHEAR WILL BE IN PLACE FRIDAY AFTERNOON FOR A FEW STRONG TO SEVERE STORMS. SLIGHT CHANCE POPS WILL SHIFT NORTH AGAIN ON SUNDAY AS THE FRONT BEGINS TO LIFT. MODELS ARE SHOWING A SECOND FRONT SWINGING DOWN LATE SUNDAY NIGHT INTO MONDAY MORNING. THERE IS STILL A LITTLE BIT OF UNCERTAINTY IN THE TIMING OF THIS FRONT...BUT THE MOISTURE WILL BE IN PLACE TO SET UP FOR CONVECTION. MODELS STALL THIS FRONT ACROSS OKLAHOMA...KEEPING POPS ACROSS THE REGION THROUGH WEDNESDAY. AFTER THIS...MODELS TRY TO BUILD THE UPPER RIDGE BACK IN. TEMPERATURES WILL BE KEPT SEASONABLY COOL THROUGH MID WEEK NEXT WEEK WITH THE PASSAGE OF THESE COLD FRONTS...UNTIL THE RIDGE STARTS TO BUILD IN AGAIN LATE NEXT WEEK. MAD && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 72 89 70 89 / 50 40 50 30 HOBART OK 71 92 70 91 / 40 30 40 30 WICHITA FALLS TX 75 92 72 92 / 30 40 40 40 GAGE OK 67 89 66 90 / 30 30 30 30 PONCA CITY OK 70 89 68 89 / 60 30 30 20 DURANT OK 73 87 70 88 / 40 70 60 50 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 04/14
Hazardous weather outlook, Jul 2, 12:19 PM CDT, 4 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORMAN OK 1219 PM CDT THU JUL 2 2015 OKZ004>048-050>052-TXZ083>090-031730- HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD- NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE- BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN- CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON- TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON- JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN- FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY- 1219 PM CDT THU JUL 2 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN... WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... .THUNDERSTORMS... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING ACROSS PARTS OF WESTERN... NORTHERN... AND CENTRAL OKLAHOMA. A MARGINAL RISK FOR SEVERE STORMS EXISTS THIS AFTERNOON AND EVENING ACROSS SOUTHERN OKLAHOMA AND FAR NORTHERN TEXAS. LOCATION... THE SLIGHT RISK AREA IS NORTH OF AN ALTUS TO LAWTON TO ADA LINE AND INCLUDES OKLAHOMA CITY... STILLWATER... PONCA CITY... ENID... WEATHERFORD... AND WOODWARD. THE MARGINAL RISK AREA IS SOUTH OF THE SLIGHT RISK AREA AND ALONG THE RED RIVER VALLEY. TIMING... THROUGH MIDNIGHT... IMPACTS... DAMAGING WIND GUSTS UP TO 70 MPH... HAIL UP TO THE SIZE OF GOLF BALLS... LOCALLY HEAVY RAINFALL WHICH MAY CAUSE FLASH FLOODING... DISCUSSION... THIS AFTERNOON... ISOLATED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP AND MOVE INTO NORTHERN AND WESTERN OKLAHOMA NEAR OR ALONG A WEAK SURFACE FRONT CURRENTLY RESIDING NEAR THE OKLAHOMA AND KANSAS BORDER. AS STORMS DEVELOP... THEY WILL GENERALLY MOVE SOUTH SOUTHEAST ACROSS THE REGION THROUGH THE EVENING. WITH DECENT INSTABILITY AND MODEST SHEAR OVER CENTRAL OKLAHOMA... STORMS MAY ORGANIZE INTO CLUSTERS OR LINES WITH POTENTIAL BOWING SEGMENTS... LEADING TO THE DEVELOPMENT OF POCKETS OF DAMAGING WIND GUSTS UP TO 70 MPH. STORMS WILL ALSO BE CAPABLE OF FREQUENT CLOUD TO GROUND LIGHTNING... LOCALLY HEAVY RAINFALL... AND HAIL TO THE SIZE OF GOLF BALLS. HOWEVER... DAMAGING WINDS ARE THE PRIMARY CONCERN. STORMS WILL WEAKEN AFTER MIDNIGHT AS THEY MOVE TOWARD THE RED RIVER VALLEY... ALTHOUGH A COMPLEX MAY DEVELOP OVER EASTERN OKLAHOMA AND CONTINUE TO MOVE INTO THE ARKANSAS OZARKS. .SPOTTER AND EMERGENCY MANAGEMENT STATEMENT... STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE RISK AREAS SHOULD PREPARE FOR SEVERE WEATHER OPERATIONS THIS AFTERNOON AND EVENING. .HEAT... HOT AND HUMID CONDITIONS ARE EXPECTED TODAY...WITH HEAT INDICES APPROACHING THE 100 DEGREE MARK ACROSS PORTIONS OF OKLAHOMA AND NORTH TEXAS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... .THUNDERSTORMS... THUNDERSTORM CHANCES WILL CONTINUE FRIDAY THROUGH WEDNESDAY ACROSS PORTIONS OF THE AREA WITH THE HIGHEST STORM CHANCES EXPECTED FRIDAY AND FRIDAY NIGHT. WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED. HOWEVER...A FEW STRONG TO SEVERE STORMS WILL BE POSSIBLE...PRIMARILY FRIDAY AFTERNOON AND EVENING. THE PRIMARY SEVERE WEATHER THREAT WILL BE DAMAGING WIND GUSTS...AND LOCALLY HEAVY RAINFALL MAY RESULT IN FLOODING. GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK. JTK/MBS
In the hours before
Special weather statement, Jul 2, 3:33 PM CDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
333 PM CDT THU JUL 2 2015
OKZ012-013-019-020-022100-
NOBLE OK-LOGAN OK-PAYNE OK-GARFIELD OK-
333 PM CDT THU JUL 2 2015
...SIGNIFICANT WEATHER ADVISORY FOR NOBLE...NORTHWESTERN LOGAN...
NORTHWESTERN PAYNE AND SOUTHEASTERN GARFIELD COUNTIES UNTIL 400 PM
CDT...
AT 330 PM CDT...STRONG THUNDERSTORMS WERE ALONG A LINE EXTENDING FROM
4 MILES EAST OF FAIRMONT TO 7 MILES NORTH OF PERRY...MOVING SOUTHEAST
AT 10 MPH.
HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH DIAMETER...
WIND GUSTS TO 50 MPH...
LOCATIONS IMPACTED INCLUDE...
ENID...PERRY...GARBER...MORRISON...GLENCOE...COVINGTON...RED ROCK...
MARSHALL...BRECKENRIDGE...ORLANDO...FAIRMONT...DOUGLAS...LAKE
MCMURTRY...LUCIEN...HAYWARD AND CERES.
LAT...LON 3636 9703 3633 9703 3633 9699 3629 9692
3625 9692 3624 9685 3607 9766 3611 9768
3616 9767 3616 9771 3644 9784 3648 9722
TIME...MOT...LOC 2030Z 311DEG 8KT 3637 9762 3640 9730
KURTZSpecial weather statement, Jul 2, 3:59 PM CDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
359 PM CDT THU JUL 2 2015
OKZ012-013-020-022130-
NOBLE OK-PAYNE OK-GARFIELD OK-
359 PM CDT THU JUL 2 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN NOBLE...NORTHEASTERN
PAYNE AND SOUTHEASTERN GARFIELD COUNTIES UNTIL 430 PM CDT...
AT 357 PM CDT...STRONG THUNDERSTORMS WERE NEAR GLENCOE...4 MILES
EAST OF PERRY AND NEAR COVINGTON...MOVING SOUTHEAST AT 10 MPH.
HAZARDS INCLUDE...
WIND GUSTS TO 50 MPH...
HAIL UP TO ONE-HALF INCH DIAMETER...
LAT...LON 3640 9703 3633 9703 3634 9693 3633 9692
3625 9692 3624 9682 3616 9682 3616 9670
3615 9669 3611 9687 3619 9701 3621 9763
3641 9775 3642 9707
TIME...MOT...LOC 2057Z 308DEG 8KT 3621 9691 3631 9720 3632 9760Special weather statement, Jul 2, 4:06 PM CDT, 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 406 PM CDT THU JUL 2 2015 OKZ023-022130- CADDO OK- 406 PM CDT THU JUL 2 2015 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CADDO COUNTY UNTIL 430 PM CDT... AT 403 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES NORTH OF CYRIL...MOVING EAST AT 15 MPH. HAZARDS INCLUDE... WIND GUSTS TO 50 MPH... HAIL UP TO THE SIZE OF NICKELS... LAT...LON 3507 9809 3486 9809 3495 9830 3502 9830 TIME...MOT...LOC 2103Z 278DEG 12KT 3498 9823
Special weather statement, Jul 2, 4:31 PM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
431 PM CDT THU JUL 2 2015
OKZ020-022200-
PAYNE OK-
431 PM CDT THU JUL 2 2015
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN PAYNE COUNTY UNTIL 500 PM
CDT...
AT 428 PM CDT...STRONG THUNDERSTORMS WERE LOCATED 5 MILES WEST OF
QUAY TO 5 MILES NORTH OF RIPLEY...MOVING EAST-SOUTHEAST AT 10 MPH.
HAZARDS INCLUDE...
WIND GUSTS TO 50 MPH...
HAIL UP TO ONE-HALF INCH DIAMETER...
LAT...LON 3618 9682 3616 9682 3616 9662 3607 9662
3600 9682 3609 9702 3621 9702
TIME...MOT...LOC 2128Z 281DEG 7KT 3614 9680 3610 9693The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 7:15 PM CDT | Special Weather Statement | OUN | Alfalfa, Grant | 45 min |
| Jul 1, 8:07 PM CDT | Severe Thunderstorm Warning | OUN | Grant | 38 min |
| Jul 1, 8:40 PM CDT | Special Weather Statement | OUN | Kay | 35 min |
| Jul 1, 8:45 PM CDT | Special Weather Statement | OUN | Grant | 30 min |
| Jul 2, 3:33 PM CDT | Special Weather Statement | OUN | Garfield, Noble | 27 min |
| Jul 2, 3:59 PM CDT | Special Weather Statement | OUN | Noble | 31 min |
| Jul 2, 4:06 PM CDT | Special Weather Statement | OUN | Caddo | 24 min |
| Jul 2, 4:31 PM CDT | Special Weather Statement | OUN | Payne | 29 min |
| Jul 2, 4:56 PM CDT | Special Weather Statement | OUN | Harper | 34 min |
| Jul 2, 5:11 PM CDT | Severe Thunderstorm Warning | OUN | Lincoln, Payne | 33 min |
| Jul 2, 5:13 PM CDT | Severe Thunderstorm Warning | OUN | Harper | 36 min |
| Jul 2, 5:24 PM CDT | Severe Thunderstorm Warning | OUN | Major | 51 min |
| Jul 2, 5:30 PM CDT | Special Weather Statement | OUN | Woodward | 30 min |
| Jul 2, 5:57 PM CDT | Special Weather Statement | OUN | Oklahoma | 33 min |
| Jul 2, 6:09 PM CDT | Special Weather Statement | OUN | Ellis | 36 min |
| Jul 2, 6:11 PM CDT | Special Weather Statement | OUN | Major | 34 min |
| Jul 2, 6:21 PM CDT | Special Weather Statement | OUN | Noble | 24 min |
| Jul 2, 6:36 PM CDT | Areal Flood Advisory | OUN | Lincoln, Oklahoma | 3 hr |
| Jul 2, 6:39 PM CDT | Special Weather Statement | OUN | Lincoln | 21 min |
| Jul 2, 6:56 PM CDT | Special Weather Statement | OUN | Major | 34 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.